Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Difficulty in erection, loss of appetite, excessive sweating and frequent urination. On seizure medication. Chances of diabetes?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3577 Questions
My boyfriend about 2 months ago had a 2 day hard on but didn't seek medical attention. Since then he has been unable to achieve an erection and his libido is decreasing. He is on seizure meds, has had normal blood work results and his a1c was normal however he is fatigued constantly, rarely has an appetite and sweats buckets all the time. He drinks water in large quantities and urinates frequently and a large amount of fluid which is why I asked him to get his a1c checked for diabetes. Any thoughts?
Posted Mon, 21 May 2012 in Erectile Dysfunction
Answered by Dr. Mahesh Koregol 2 hours later

Thanks or your query.

Diseases like diabetes effect the erection process gradually over the years. It wont lead to Loss of erection or erectile dysfunction (ED) suddenly as you have mentioned.

Other causes for ED are as follows:

Drugs (anti-depressants (SSRIs) and nicotine are most common), Neurogenic disorders (spinal cord and brain injuries, nerve disorders such as Parkinson's disease, Alzheimer's disease, multiple sclerosis, and stroke), Cavernosal disorders (Peyronie's disease), Psychological causes: performance anxiety, stress, mental disorders (clinical depression, schizophrenia, substance abuse, panic disorder, generalized anxiety disorder, personality disorders or traits), psychological problems, negative feelings, Lifestyle: smoking is a key cause of erectile dysfunction.Smoking causes impotence because it promotes arterial narrowing.

Among these causes for ED, I believe your boyfriend has ED due to his history of anxiety issues. His decreased libido might be age related as it gradually reduces along with age. But sudden loss of erection would be due to anxiety or any anti depressants if he is taking.

Hence my advice is as follows:

1) Please visit a psychiatrist for his anxiety issues and get treated. If he is on any antidepressant medications, let him get them changed.

2) If he is cleared from psychiatrist or if you strongly believe it has nothing to do with psychiatric part, please get a "penile doppler scan" test done from the radiologist. This penile doppler test checks the blood flow in penie arteries and helps in detecting the if there is decreased arterial flow.

3) HbA1c gives an idea about sugar control over past 3 months. Hence please get Fasting blood sugar (FBS) which will help in diagnosing diabetes now if you are suspecting.

I hope I answered your query. I will be happy to answer any followup queries you have.

Above answer was peer-reviewed by
Follow-up: Difficulty in erection, loss of appetite, excessive sweating and frequent urination. On seizure medication. Chances of diabetes? 57 minutes later
Thank you for your response, Sir. Right now he has no health insurance and limited financial resources. To your knowledge is there somewhere in or near XXXXXXX NE he could have the penile doppler test done keeping those limitations in mind? His current physician is at a community health clinic. I am really worried about the lack of appetite and uncontrollable shaking and sweating.
Answered by Dr. Mahesh Koregol 1 hour later

Thanks for writing back.

I understand your financial worries.

I dont have much knowledge about radiologist around XXXXXXX You please visit your community health clinic physician and ask him for a good radiologist who can perform doppler ultrasound of penis. He will be better person to refer you to a good radiologist.

Though I presume there wont be any major problem eith your boyfriend, This test will rule out all other vascular causes of ED and your mind will be at peace.

I hope I answered your query. I will be happy to answer any followup queries you have. If no more queries, Please accept my answer and close this discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor